Alert archive / Hawaii / High Surf Advisories in 2012
High Surf Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Feb 18, 2012, 3:26 PM HST for Honolulu County, Hawaii. It took effect at Feb 18, 2012, 6:00 PM HST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 3:26 PM HST (01:26 UTC)
- In effect from
- Feb 18, 2012, 6:00 PM HST
- Expired
- Feb 24, 2012, 3:13 AM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 88 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WHHW40 PHFO 190126 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SAT FEB 18 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES TONIGHT AND SUNDAY. HIZ002-008-009-012-020-024-025-191430- /O.NEW.PHFO.SU.Y.0016.120219T0400Z-120220T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 326 PM HST SAT FEB 18 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * SURF...4 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
13 follow-up statements
012 WHHW40 PHFO 191317 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST SUN FEB 19 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH MONDAY. HIZ002-008-009-012-020-024-025-200230- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120221T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 317 AM HST SUN FEB 19 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...6 TO 8 FEET...LOCALLY HIGHER...ALONG EAST FACING SHORES. * TIMING...THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
008 WHHW40 PHFO 200135 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN FEB 19 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH TUESDAY. HIZ002-008-009-012-020-024-025-201445- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120222T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 335 PM HST SUN FEB 19 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...6 TO 8 FEET...LOCALLY HIGHER...ALONG EAST FACING SHORES. * TIMING...THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
153 WHHW40 PHFO 201313 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST MON FEB 20 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS...BOTH NEAR AND UPWIND OF THE ISLANDS...WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH TUESDAY. HIZ002-008-009-012-020-024-025-210215- /O.CON.PHFO.SU.Y.0016.000000T0000Z-120222T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 313 AM HST MON FEB 20 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SURF...8 TO 10 FEET...LOCALLY HIGHER...ALONG EAST FACING SHORES. * TIMING...THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
829 WHHW40 PHFO 210130 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON FEB 20 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH WEDNESDAY. HIZ002-008-009-012-020-024-025-211430- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 330 PM HST MON FEB 20 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY. * SURF...6 TO 8 FEET TODAY BUILDING TO 8 TO 10 FEET TUESDAY...THEN DROPPING BACK TO 6 TO 8 FEET WEDNESDAY. * TIMING...THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
276 WHHW40 PHFO 211327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST TUE FEB 21 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH WEDNESDAY. HIZ002-008-009-012-020-024-025-220230- /O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 327 AM HST TUE FEB 21 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY. * SURF...8 TO 10 FEET TODAY. * TIMING...THROUGH EARLY WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
893 WHHW40 PHFO 220137 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST TUE FEB 21 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH WEDNESDAY. HIZ002-008-009-012-020-024-025-221445- /O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 337 PM HST TUE FEB 21 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST WEDNESDAY. * SURF...8 TO 10 FEET TODAY. 6 TO 8 FEET WEDNESDAY. * TIMING...THROUGH EARLY WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
558 WHHW40 PHFO 221321 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST WED FEB 22 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH TODAY. HIZ002-008-009-012-020-024-025-230230- /O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T0500Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 321 AM HST WED FEB 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS EVENING. * SURF...6 TO 8 FEET. * TIMING...THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
771 WHHW40 PHFO 222021 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1021 AM HST WED FEB 22 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .STRONG TRADE WINDS WILL BRING ROUGH SURF TO EXPOSED EAST FACING SHORES THROUGH THURSDAY MORNING. HIZ002-008-009-012-020-024-025-230930- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 1021 AM HST WED FEB 22 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 AM HST THURSDAY. * SURF...ROUGH AND CHOPPY 6 TO 8 FEET. * TIMING...THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ R BALLARD
207 WHHW40 PHFO 230148 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST WED FEB 22 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .ALTHOUGH TRADE WINDS WILL START TO GRADUALLY WEAKEN...SURF WILL REMAIN HIGH ON EAST FACING SHORES AWHILE LONGER. HIZ002-008-009-012-020-024-025-231500- /O.CON.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 348 PM HST WED FEB 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY. * SURF...ROUGH AND CHOPPY 6 TO 8 FEET. * TIMING...THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
818 WHHW40 PHFO 230339 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 538 PM HST WED FEB 22 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .ALTHOUGH TRADE WINDS WILL START TO GRADUALLY WEAKEN...SURF WILL REMAIN HIGH ON EAST FACING SHORES AWHILE LONGER. HIZ002-008-009-012-020-024-025-231700- /O.COR.PHFO.SU.Y.0016.000000T0000Z-120223T2000Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 538 PM HST WED FEB 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THURSDAY. * SURF...ROUGH AND CHOPPY 6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
884 WHHW40 PHFO 231331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST THU FEB 23 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A LONG FETCH OF STRONG TRADE WINDS WILL KEEP SURF HIGH ON EAST FACING SHORES A WHILE LONGER. HIZ002-008-009-012-020-024-025-240245- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120224T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 331 AM HST THU FEB 23 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ROUGH WAVES OF 8 TO 10 FEET ALONG EAST FACING SHORES. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DONALDSON
874 WHHW40 PHFO 240129 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST THU FEB 23 2012 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .LARGE ROUGH SURF GENERATED BY TRADE WINDS OVER AND EAST OF THE ISLANDS WILL PERSIST THROUGH MOST OF THE NIGHT. HIZ002-008-009-012-020-024-025-241400- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-120224T1400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 329 PM HST THU FEB 23 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM HST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST FRIDAY. * SURF...ROUGH WAVES OF 6 TO 8 FEET ALONG EAST FACING SHORES. * TIMING...HIGH SURF WILL PERSIST THROUGH MOST OF THE NIGHT THEN DROP BELOW ADVISORY LEVELS BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WROE
429 WHHW40 PHFO 241313 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST FRI FEB 24 2012 ...HIGH SURF ADVISORY IS CANCELLED... HIZ002-008-009-012-020-024-025-241415- /O.CAN.PHFO.SU.Y.0016.000000T0000Z-120224T1400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 313 AM HST FRI FEB 24 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS DIMINISHED BELOW THE ADVISORY THRESHOLD. $$ DONALDSON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Feb 18, 9:55 AM HST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 18, 9:55 AM HST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 955 AM HST SAT FEB 18 2012 .SYNOPSIS... TRADE WINDS WILL REMAIN BREEZY THROUGH THE WEEKEND...AND SHOWER COVERAGE WILL INCREASE. WHILE RAINFALL WILL FOCUS OVER WINDWARD AREAS...SOME SHOWERS WILL AFFECT LEEWARD LOCATIONS AS WELL. WINDS WILL DECREASE EARLY IN THE WEEK BUT ENHANCED SHOWERS WILL REMAIN INTO WEDNESDAY. EXPECT DRIER TRADE WIND CONDITIONS FOR THE SECOND HALF OF THE WEEK. && .DISCUSSION... SHOWER COVERAGE INCREASED OVERNIGHT WITH A FOCUS OVER WINDWARD AND MOUNTAIN AREAS. THIS INCREASE IN SHOWERS WILL REMAIN INTO NEXT WEEK AS STRONG TRADE WINDS COMBINE WITH AN UPPER LEVEL LOW PARKED JUST SOUTH OF THE STATE. THE UPPER LOW HAS BROUGHT COLDER THAN NORMAL TEMPERATURES TO THE MID AND UPPER ATMOSPHERE...ALLOWING FOR MODERATE ATMOSPHERIC INSTABILITY. LEEWARD LOCATIONS WILL NOT BE IMMUNE TO THE INCREASED SHOWERS AS THE TRADES PUSH RAINFALL OVER THE MOUNTAINS OF THE SMALLER ISLANDS. ON THE LEEWARD BIG ISLAND...AFTERNOON HEATING WILL LEAD TO CLOUDS AND ENHANCED SHOWERS INTO THE EVENINGS. THE INSTABILITY PROVIDED BY THE UPPER LOW WILL ALLOW SOME OF THOSE AFTERNOON SHOWERS TO BE LOCALLY HEAVY. THIS MORNINGS SATELLITE AND RADAR DATA SHOW SOME FLEETING TOWERING CUMULUS POPPING UP SOUTH OF KAUAI...OVER THE COASTAL WATERS. THESE ENHANCED CLOUD TOPS ARE THE RESULTS OF THE UPPER LOW COOLING THE ATMOSPHERE. A PRONOUNCED REGION OF THUNDERSTORMS CAN BE SEEN 350 MILES SOUTH OF HONOLULU...CORRESPONDING TO THE BASE OF THE UPPER LOW TAPPING INTO TROPICAL MOISTURE. THESE THUNDERSTORMS ARE NOT EXPECTED TO AFFECT HAWAII WEATHER. IN ADDITION TO ENHANCING THE INCOMING TRADE SHOWERS...THE UPPER LOW HAS THE POTENTIAL TO BRING WINTER WEATHER TO THE BIG ISLAND SUMMITS...FROM TONIGHT INTO MONDAY...AND A WINTER STORM WATCH IS IN EFFECT. THE CURRENT FORECAST CONTINUES TO CALL FOR FREEZING RAIN... BASED ON MODEL PREDICTIONS OF LIMITED MOISTURE DEPTH ABOVE THE SUMMITS. TRADE WINDS WILL DROP A NOTCH ON MONDAY AS A COLD FRONT NW OF THE STATE DECREASES THE PRESSURE GRADIENT OVER HAWAII. THE FRONT IS NOT EXPECTED TO REACH THE ISLANDS...BUT WILL PUSH THE SUBTROPICAL RIDGE CLOSER TO THE ISLANDS...TURNING THE GENERAL FLOW OUT OF THE EAST SOUTHEAST ON TUESDAY. MODERATE TO FRESH TRADE WINDS WILL REMAIN THROUGH THE WEEK AS THE FRONT DISSIPATES AND A HIGH PRESSURE ESTABLISHES ITSELF NORTH OF THE STATE WEDNESDAY AND THURSDAY. THE UPPER LOW REMAINS IN PLACE THROUGH TUESDAY NIGHT BEFORE WEAKENING AND MOVING NORTHEAST OF THE STATE ON WEDNESDAY. RAINFALL TOTALS WILL DECREASE IN KIND FOR THE THE SECOND HALF OF THE WEEK...WHILE TRADE WINDS CONTINUE TO BRING SHOWERS TO WINDWARD AND MAUKA AREAS. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE TERMINALS INTO TOMORROW...WITH BRIEF MVFR CIGS/VIS DUE TO LOW CLOUDS/SHRA EXPECTED OVER THE WINDWARD SLOPES OF ALL ISLANDS. AIRMET TANGO IS IN PLACE FOR LOW LEVEL TURB TO THE S AND W OF THE MTS OF ALL ISLANDS...DUE TO STRONG TRADE WINDS...AND WILL REMAIN IN PLACE FOR THE FORESEEABLE FUTURE. && .MARINE... THE CURRENT WNW SWELL CONTINUES TO DIMINISH TODAY AND THE HIGH SURF ADVISORY FOR EXPOSED BEACHES WAS CANCELLED LAST NIGHT. STRONG TRADE WINDS ACROSS THE COASTAL WATERS HAS PROMPTED A SMALL CRAFT ADVISORY FOR ALL WATERS...AND SHORT-PERIOD SURF IS INCREASING ALONG EXPOSED EAST SHORES. A HIGH SURF ADVISORY FOR EAST SHORES WILL LIKELY BE ISSUED LATER TODAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 6 PM HST THIS EVENING THROUGH LATE SUNDAY NIGHT FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 6 AM HST SUNDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR ALL HAWAIIAN WATERS- && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:26 PM HST | Winter Storm Warning | HFO | Hawaii | 42 hr |
| Feb 19, 1:41 AM HST | Areal Flood Advisory | HFO | Hawaii | 7 hr |
| Feb 19, 5:18 AM HST | Special Marine Warning | HFO | 117 min | |
| Feb 19, 7:14 AM HST | Special Marine Warning | HFO | 2 hr | |
| Feb 19, 9:03 AM HST | Special Marine Warning | HFO | 107 min |
Nearby
High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.